Alert archive / Maryland / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Mar 5, 2008, 12:55 AM EST for 4 counties in Maryland. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2008, 12:55 AM EST (05:55 UTC)
- Expired
- Mar 5, 2008, 1:45 AM EST
- In force
- 50 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD
The radar
The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 1:20 AM EST | TSTM WND DMG | 5 Se Cambridge, MD | DAMAGE TO HOUSE AND CHIMNEYS AND A LARGE TREE DOWN. |
| Mar 5, 1:30 AM EST | TSTM WND DMG | 1 N Hurlock, MD | HOUSE AND FENCE DAMAGE. |
| Mar 5, 1:45 AM EST | TSTM WND DMG | Westover, MD | CHICKEN HOUSE DOWN. 2 TRACTOR TRAILERS OVERTURNED. SHED BLOWN AWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KAKQ 050556
SVRAKQ
MDC019-039-045-047-050645-
/O.NEW.KAKQ.SV.W.0013.080305T0555Z-080305T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1255 AM EST WED MAR 5 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DORCHESTER COUNTY IN SOUTHEAST MARYLAND...
THIS INCLUDES THE CITIES OF...HURLOCK...CAMBRIDGE...
SOMERSET COUNTY IN SOUTHEAST MARYLAND...
THIS INCLUDES THE CITY OF PRINCESS ANNE...
WESTERN WICOMICO COUNTY IN SOUTHEAST MARYLAND...
THIS INCLUDES THE CITIES OF...SALISBURY...FRUITLAND...
EXTREME SOUTHWESTERN WORCESTER COUNTY IN SOUTHEAST MARYLAND...
* UNTIL 145 AM EST
* AT 1253 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 15 MILES WEST OF CAMBRIDGE TO 23 MILES SOUTHWEST OF DEAL
ISLAND...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF
CHESAPEAKE BEACH TO 12 MILES NORTH OF FAIR PORT...AND MOVING EAST
AT 65 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CAMBRIDGE BY 105 AM EST...
DEAL ISLAND BY 110 AM EST...
SECRETARY BY 115 AM EST...
VIENNA AND HURLOCK BY 120 AM EST...
WESTOVER...SHARPTOWN...PRINCESS ANNE AND HEBRON BY 125 AM EST...
SALISBURY BY 130 AM EST...
LAT...LON 3865 7570 3847 7569 3846 7554 3804 7559
3800 7589 3813 7585 3811 7594 3819 7597
3822 7587 3828 7601 3800 7597 3797 7606
3806 7600 3824 7607 3831 7627 3851 7636
3852 7628 3864 7630 3858 7603 3869 7595
TIME...MOT...LOC 0555Z 253DEG 57KT 3862 7632 3801 7627
$$
441 follow-up statement
000
WWUS51 KAKQ 050631
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
131 AM EST WED MAR 5 2008
MDC019-039-045-047-050645-
/O.CON.KAKQ.SV.W.0013.000000T0000Z-080305T0645Z/
WICOMICO MD-SOMERSET MD-DORCHESTER MD-WORCESTER MD-
131 AM EST WED MAR 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EST
FOR WEST CENTRAL WORCESTER...DORCHESTER...SOMERSET AND WESTERN
WICOMICO COUNTIES...
AT 127 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF HURLOCK TO WESTOVER...OR ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF SEAFORD TO PRINCESS ANNE...
MOVING EAST AT 65 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST
WEDNESDAY MORNING FOR SOUTHEAST MARYLAND.
LAT...LON 3865 7570 3847 7569 3846 7554 3804 7559
3800 7589 3813 7585 3811 7594 3819 7597
3822 7587 3828 7601 3800 7597 3797 7606
3806 7600 3824 7607 3831 7627 3851 7636
3852 7628 3864 7630 3858 7603 3869 7595
TIME...MOT...LOC 0631Z 253DEG 57KT 3879 7562 3818 7558
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 8:34 PM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Mar 4, 8:34 PM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
834 PM EST TUE MAR 4 2008
.SYNOPSIS...
A COLD FRONT MOVES ACROSS THE AREA TONIGHT. HIGH PRESSURE BUILDS
BACK INTO THE SOUTHEAST AND MID ATLANTIC STATES WEDNESDAY
AFTERNOON THROUGH THURSDAY. ANOTHER LOW PRESSURE AREA WILL TRACK
NORTHEAST UP THE EASTERN SEABOARD FRIDAY AFTERNOON INTO SATURDAY.
HIGH PRESSURE WILL RETURN FOR LATER SATURDAY THROUGH SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FIRST LINE OF CONVECTION CONTS TO MOVE SLOWLY E AND NOW APPRCHG I95
CORRIDOR. DECENT LL INFLOW AND INSTABILITY KEEPING THIS LINE GOING
WITH INDIVIDUAL CELLS MOVG NE ARND 40 MPH. LINE OF CONVECTION CONTS
TO PRODUCE GUSTY WNDS AND LCLLY HVY RNFL. RADAR ESTIMATES BTWN
1-2 INCHES HAS FALLEN ACROSS SWRN PIEDMONT. OTW...COUPLE OF SVR
WRNGS ISSUED AS CELLS PULSE UP PAST FEW HRS. SCND LINE PROGGED
ACROSS FA AFTR MIDNITE ASSCTD WITH ACTUAL CDFRNT. IN BTWN SHUD BE A
FEW HR PRD OF SHWRS. THUS..CONT TOR WATCH #99 THRU 08Z. WILL TWEEK
GRIDS WITH LTST TRENDS...WITH REST OF FCST REMAINING AS IS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
FRONT WILL PUSH OFF THE CST WED MORNG...WITH MSTLY SNY AND RATHER
MILD CONDS EXPECTED FOR THE REMAINDER OF THE DAY. MAX TEMPS WILL
BE IN THE UPR 50S TO MID 60S. SFC HI SLIDES OVERHEAD FOR LATER WED
THRU THU...WITH GENERALLY MSTLY CLR WX. MAX TEMPS ON THU WILL BE
IN THE MID 50S TO MID 60S. LO PRES MAY BE DEVELOPING IN THE GULF
OF MEXICO THU NGT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
ONCE AGAIN GFS HAVING PROBLEMS AROUND DAY 4-6 WITH TRACK OF THE
CENTER SURFACE LOWS OVER THE ERN THIRD OF THE STATES. ECMWF WELL
TO THE WNW OF THIS TRACK 00Z SAT AND HAS LITTLE TO NO COASTAL
DVLPMNT. MODEL ALSO SHOWS H70 LOW PROGGED TO BE OVER OH/TN VLY AND
LOOKING AT LATEST NAM/SREF HINTING/TRENDING AT ECMWF SOLN...SO WILL
FOLLOW CLOSER TO ECMWF SOLN. THEREFORE...HAVE RAISED TEMPS ON SAT
WITH BETTER CHANCE THAT SOME PORTIONS OF THE REGION WILL GET INTO
THE WARM SECTOR AS SFC LOW TRACKS FURTHER INLAND AND LESS OF A
COASTAL SOLN TO PAN OUT (TIME WILL TELL). DISREGARDED MEX/MEN
NUMBERS AS THEY WERE 10-15 DEGREES OFF ON DAY 5-6 FOR YSTDY/TDY
MAX TEMPS AND THINK TREND WILL LIKELY HAPPEN ONCE AGAIN. H85
HEIGHTS ON ECMWF RANGE IN THE 10-13 DEGREE C...WHILE THE GFS -2 TO
5 ABV C. WITH THAT IN MIND...H100-85 THICKNESS WOULD SUPPORT UPR
60S/LOW 70S WHILE GFS MAINLY WOULD SUPPORT ONLY LOW-MID 50S.
INTERESTING TO SAY THE LEAST...QUITE A CONTRAST. WILL RAISE TEMPS
INTO THE UPR 50S/LOW 60S WITH WNW TRACK OF SFC LOW ONCE AGAIN
ANTICIPATED...WITH PLENTY OF TIME TO BUMP UP TEMPS FURTHER IF/WHEN
NEEDED.
COOLING DOWN BEHIND FRONTAL PASS LATE WKND INTO EARLY NEXT WEEK TO
NEAR NORMAL TEMPS FOR THIS TIME OF YEAR.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
GSTY SSW WNDS CONTG INTO TNGT...B4 SHIFTING TO WSW FOR LT
TNGT/WED. SCT-BKN CLDS (GENLY 3-5 KFT) INLAND ATTM...XPCTD TO MV
TO THE CST NEXT FEW HRS. UPSTREAM IS A SOLID DECK OF LOWER CLOUDS
(MVFR WITH BASES 1.5-2.5KFT). EXPECT MVFR CIGS TO WORK INTO THE
REGION BY LT AFTN/EVE AHD OF APPROACHING CDFNT. SCTD SHRAS POPPING
ACRS CNTRL NC...AND XPCTD TO SPRD NNE THROUGH 00Z...STAYING INLAND
OF CSTL TAFS. XPCT ABT AN 8 HR PD OF MVFR CONDITIONS
TONIGHT...PTNTLLY IFR IN HVY RA FM SHRAS/SCTD TSTMS (PSBL WND
GSTS TO 50 KT). CONDITIONS WILL IMPROVE QUICKLY FOLLOWING THE
FRONTAL PASSAGE EARLY WED MORNING. VFR CONDITIONS WILL THEN
PREVAIL THROUGH LATE IN THE WEEK...BEFORE THE NEXT LOW PRESSURE
SYSTEM IMPACTS THE MID ATLC REGION FRI INTO SAT MRNG.
&&
.MARINE...
S FLOW WILL CONTINUE TO PICK UP IN ADVANCE OF THE LOW PRESSURE
SYSTEM/ASSCD COLD FRONT. GRADIENT FLOW BY EVENING APPEARS STRONG
ENOUGH TO WARRANT GALE WARNNGS (DESPITE THE STRONG STABILITY OVER
THE WATERS)...AS FREQUENT GUSTS TO NEAR 40 KTS ARE EXPECTED EVEN AT
THE WATER SFC. PROLONGED PERIOD OF STRONG SRLY FLOW WILL BUILD SEAS
OVER THE CST WATERS...WITH 10+ FT SEAS PSBL AFTER MIDNIGHT ESP
NEAR/TOWARDS 20 NM OUT.
GALE FORCE CONDITIONS WILL SUBSIDE QUICKLY FOLLOWING THE PASSAGE
OF THE COLD FRONT. ONLY SCAS (AT BEST) ARE ANTICIPATED BEHIND THE
FRONT...GIVEN THE WEAK LLVL CAA AND THUS MINIMAL INSTBY GENERATED
OVER THE WATERS. THIS AS WEAK HIGH PRESSURE BUILDS IN FAIRLY QUICKLY
FROM THE WEST ON WED. THE NEXT LOW PRESSURE SYSTEM EXPECTED TO MOVE
INTO THE MID ATLC REGION ON SAT AND WILL BRING ANOTHER ROUND OF SCA
CONDITIONS FROM LATE FRI INTO SAT...THOUGH AT THIS POINT GALES ARE
NOT ANTICIPATED.
BOATERS/MARINERS SHOULD CONTINUE TO MONITOR THEIR WEATHER RADIO FOR
RAPIDLY CHANGING CONDITIONS THIS EVENING AND INTO THE OVERNIGHT
HOURS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 6 AM EST WEDNESDAY FOR ANZ630>633-656-658.
GALE WARNING UNTIL 9 AM EST WEDNESDAY FOR ANZ650-652-654.
&&
SYNOPSIS...TMG/MPR
NEAR TERM...MPR
SHORT TERM...TMG
LONG TERM...CCW
AVIATION...ALB
MARINE...CCWHazardous weather outlook, Mar 4, 5:58 PM EST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 558 PM EST TUE MAR 4 2008 ANZ650-652-654-052300- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- 558 PM EST TUE MAR 4 2008 ...GALE WARNING IN EFFECT UNTIL 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH EARLY WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. WINDS MAY GUST TO 50 KNOTS WITH ANY STORM THAT DEVELOPS DURING THIS TIME FRAME. WATERSPOUTS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MDZ021>025-VAZ099-100-052300- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 558 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT... SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH EARLY WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. WINDS MAY GUST TO 60 MPH WITH ANY STORMS THAT DEVELOP DURING THIS TIME FRAME. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ012>017-030>032-102-VAZ048-049-060>098-052300- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 558 PM EST TUE MAR 4 2008 ...TORNADO WATCH 99 IN EFFECT UNTIL 3 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH EARLY WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. WINDS MAY GUST TO 60 MPH WITH ANY STORMS THAT DEVELOP DURING THIS TIME FRAME. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ630>633-656-658-052300- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 558 PM EST TUE MAR 4 2008 ...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...TORNADO WATCH 99 IN EFFECT UNTIL 3 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH GALE WARNING SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE COASTAL WATERS EARLY WEDNESDAY MORNING. THE PRIMARY THREAT FROM THIS LINE WILL BE DAMAGING WINDS IN EXCESS OF 50 KNOTS. WATERSPOUTS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. WAMSLEY
In the hours before
Special weather statement, Mar 4, 11:24 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1124 PM EST TUE MAR 4 2008 VAZ084-086-091-093>096-100-050530- GLOUCESTER VA-ISLE OF WIGHT VA-MATHEWS VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-SUFFOLK VA-YORK VA- 1124 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS MOVING THROUGH HAMPTON ROADS ... AT 1124 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER SMITHFIELD...MOVING NORTHEAST AT 70 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BEACONSDALE AND...NORTHAMPTON AT 1130 PM EST...POQUOSON AND...DARE AT 1135 PM EST...NEW POINT COMFORT AND...BAVON AT 1145 PM EST...PEARY AT 1150 PM EST. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF 1 TO 1 AND HALF INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
Special weather statement, Mar 4, 11:33 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1133 PM EST TUE MAR 4 2008 NCZ012-VAZ063-064-070>085-087>093-050500- BRUNSWICK VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-ESSEX VA-GLOUCESTER VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MIDDLESEX VA-NEW KENT VA-NORTHAMPTON NC-NORTHUMBERLAND VA-PRINCE GEORGE VA-RICHMOND VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-WESTMORELAND VA-YORK VA- 1133 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS CROSSING THE I95 CORRIDOR... AT 1133 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SOLID LINE OF STRONG THUNDERSTORMS FROM 19 MILES NORTHWEST OF BOWLING GREEN TO 15 MILES WEST OF DAHLIA...OR FROM 16 MILES SOUTHWEST OF STAFFORD TO 10 MILES NORTHWEST OF ROANOKE RAPIDS...MOVING EAST AT 50 TO 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... HOPEWELL AROUND 1140 PM EST... TALLEYSVILLE AROUND 1145 PM EST... WAVERLY AROUND 1150 PM EST... WEST POINT AROUND 1155 PM EST... SURRY AROUND MIDNIGHT EST... WIND GUSTS TO 50 MPH..SMALL HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
Special weather statement, Mar 4, 11:59 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1159 PM EST TUE MAR 4 2008 NCZ012-013-VAZ080>082-087>090-092-093-096-050530- CHARLES CITY VA-DINWIDDIE VA-GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-JAMES CITY VA-NORTHAMPTON NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- 1159 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN VIRGINIA... AT 1159 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SOLID LINE OF STRONG THUNDERSTORMS FROM 7 MILES EAST OF HOPEWELL TO 6 MILES WEST OF DAHLIA...OR FROM 6 MILES WEST OF CHARLES CITY TO 6 MILES WEST OF DAHLIA...MOVING EAST AT 40 TO 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... WAVERLY AROUND 1205 AM EST... CLAREMONT AROUND 1210 AM EST... WAKEFIELD AROUND 1215 AM EST... COURTLAND AROUND 1220 AM EST... FRANKLIN AROUND 1230 AM EST... WIND GUSTS TO 50 MPH...SMALL HAIL AND HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
Special weather statement, Mar 5, 12:00 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1200 AM EST WED MAR 5 2008 NCZ012-VAZ079-087-088-092-050600- BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA- 1200 AM EST WED MAR 5 2008 ...STRONG THUNDERSTORMS MOVING FROM NORTHERN NORTH CAROLINA TO SOUTHERN VIRGINIA... AT MIDNIGHT EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES SOUTHEAST OF LAWRENCEVILLE...MOVING NORTHEAST AT 80 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CALLAVILLE AND...EDGERTON AT 1205 AM EST. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
Special weather statement, Mar 5, 12:18 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1218 AM EST WED MAR 5 2008 NCZ013>016-030>032-050615- BERTIE NC-CAMDEN NC-CHOWAN NC-GATES NC-HERTFORD NC-PASQUOTANK NC-PERQUIMANS NC- 1218 AM EST WED MAR 5 2008 ...STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH CAROLINA... AT 1218 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES NORTH OF WINDSOR...MOVING NORTHEAST AT 70 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TRAP AND...POWELLSVILLE AT 1225 AM EST...HARRELLSVILLE AND...NEWSOME STORE AT 1230 AM EST... GATESVILLE AND...CARTER AT 1235 AM EST...EASONS CROSSROADS AND... SUNBURY AT 1240 AM EST...CORAPEAKE AND...SAVAGE AT 1245 AM EST. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
Special weather statement, Mar 5, 12:49 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1249 AM EST WED MAR 5 2008 NCZ014-017-102-VAZ084-086-089>098-100-050630- CHESAPEAKE VA-EASTERN CURRITUCK NC-GATES NC-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-MATHEWS VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-YORK VA- 1249 AM EST WED MAR 5 2008 ...STRONG THUNDERSTORMS MOVING INTO SOUTHEAST VIRGINIA... AT 1249 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SOLID LINE OF STRONG THUNDERSTORMS FROM GLOUCESTER COURTHOUSE TO 10 MILES SOUTHWEST OF FRANKLIN...OR FROM GLOUCESTER COURTHOUSE TO 7 MILES EAST OF BOYKINS...MOVING EAST AT 40 TO 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... MOBJACK AROUND 1255 AM EST... PEARY AROUND 100 AM EST... WILROY AROUND 105 AM EST... SMITH BEACH AROUND 110 AM EST... MACHIPONGO AROUND 115 AM EST... TOWNSEND AROUND 120 AM EST... WIND GUSTS TO 50 MPH AND HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 1:14 AM EST | Severe Thunderstorm Warning | AKQ | Somerset | 46 min |
| Mar 5, 1:35 AM EST | Severe Thunderstorm Warning | AKQ | Wicomico, Worcester | 40 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.